I'm new to this forum and I'd like to see what my options are with my current health status and see what other people have done.
I'm currently 20 yrs old, live in Puerto Rico, and have been experiencing worsening symptoms since January. By the beginning of Feb,my gums were bleeding randomly and easily ( they still do occassionaly), and by mid-March I started noticing random little bruises in the underside of my upper arms. They would appear out the blue, usually overnight and would come in bunches of 10-15 at a time. I would also have extreme thirst at night( I still do). By that time, I had worsening reflux symptoms which have now subsid a bit, except for the nausea occuring every other night/day. By May, I was losing weight out if nowhere and had then weighed 8lbs less. Now I am 14 lbs lighter than I was in March( 117lbs, 5'5). This June I had another anaphylactic reaction while running and was recently diagnosed with allergic urticaria and allergies to many foods and NSAID's. Fastforward to today and I have a ferritin level of 3( I'm exhausted to the point where I've cried because I just feel that bad), and microcytic hypochronic anemia with a "good" hbg of 11.4(2 weeks ago it was 11.6). My ped was shocked by my ferritin levels and told me to wait for my my appointment with the hematologist on Monday. Thing is, I leave the island next Thursday(transferring to a college in Mississippi). I feel horrible and I cannot do almost anything. It's not gonna be easy finding a doctor there and muchleess wait to be seen and treated. Do you think the do tor might tell me that I cannot leapave? I don't know what to do then..
Also, yesterday night I thought of going to the ER because the arrhythmias and exhaustian are just unbearable( I also have a pacemaker). What is usually done for a ferritin level of 3?
Did you find this post helpful?
|

User Profile
replied January 6th, 2019
Hello and welcome to ehealth forum I have read your question and would like to help

Ferratin level of 3 is very low, common cause of iron deficiency is blood loss (e.g during menstruation) or reduced intake in diet.
You need iron replacement therapy and work up to figure out the cause .
Kindly take appointment with a hamatologist

I hope it helps and wish you good luck
Regards
Dr Khalil
|
Did you find this post helpful?
Tags: Anemia
Quick Reply
Must Read
Have you just been diagnosed with anemia? Learn how doctors define anemia...plus more information on what causes anemia and who is at risk of developing anemia....
Anemia is caused by a range of diseases and conditions. Learn which factors contribute to anemia and how you can avoid some of the risk factors of anemia here....
Anemia can make you feel tired. But what other some other signs of anemia? Click here for more on anemia complications and when you should seek medical help....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Blood Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.